Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stavudine side effect..
May 30, 2012

I will like to thank you in advance for giving us your advice. I started my med 2010 with the cd4 count of 226 using the combination of tenofovir, lamivadine and efavirenz and after 6month i went for cd4 test came back as 592 which i thought the combination is good. This year after one year without taking test to check, suprisely they swapped tenofovir for stavdudine. The old combination was good never experience any side effect beside dizzyness from efavirenz. My worry is the clinic never did any test before changing or say our government is not concern about us, secondly i am worried about the stavudine side effect as is seems more serious. just need to know more about how good or bad is my new combination and the side effect. Thank you.

Response from Dr. Henry

Tenofovir has fewer serious long term side effects than stavudine so if possible it is usually recommended to use tenofovir rather than stavudine. Many patients tolerate stavudine well but the concern is over the long term for risk for fat/metabolic problems and neuropathy. Stavudine is less expensive in many regions of the world so that is a factor favoring its use if resouces are limited. KH



Previous
Head sweating at night
Next
Liquid Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement